MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4KO ARTHROSCOPE DV AC 4X30DEGREEX160MM

SMITH & NEPHEW, INC. 4KO ARTHROSCOPE DV AC 4X30DEGREEX160MM
Catalog Number 72205154
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during set up for a meniscal repair surgery, the lens of the arthroscope was cracked.The procedure was completed with the same device.There was a significant surgical delay greater than 30 minutes and no further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.An analysis of the customer provided image shows the lens of the arthroscope cracked.The root cause of the reported event could not be determined.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
4KO ARTHROSCOPE DV AC 4X30DEGREEX160MM
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer (Section G)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17703653
Report Number3003604053-2023-00036
Device Sequence Number15317803
Product Code HRX
UDI-Device Identifier00885556736074
UDI-Public885556736074
Combination Product (Y/N)N
Initial Reporter CountryID
PMA/510(K) Number
K201349
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205154
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2023
Supplement Date Received by Manufacturer11/07/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date11/13/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age18 YR
Patient SexMale
Patient Weight75 KG